MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY ® 2; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

B. BRAUN MELSUNGEN AG INTROCAN SAFETY ® 2; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number 4232012-02
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility: issue: "the iv cath has some resistance when sliding the catheter end out from the needle into the patient.It has a dragging feel to it, where it is supposed to be smooth.The nurses started noticing this this week.It happens in the 18ga needle catheter." & "reported to me that she used an 18 gauge iv to flush a wound.She removed the needle from the catheter and met resistance.When she was able to remove the needle fully the clip that should be on the end was stuck halfway up the needle and the needle tip was exposed.No one was harmed.Lot 22g21g827a upon further inspection of catheters, there are 2 18-gauge lots that have more than normal resistance when separating the needle from the catheter.These were removed from the department, placed in the manager's office.The lot currently in the er is functioning appropriately only 18 gauge found to have issues.The other lot with resistance is 22m04g8271.".
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Twelve (12) samples and three (3) photos were submitted to the manufacturer for evaluation.Through visual examination of the photos, one of the photos showed the septum opener and safety clip were at the middle of the cannula and not covering the cannula tip.It was observed that the septum was attached to the cannula and was dislodged from the catheter hub.The other two photos were of the peel pack for the product.The samples were subjected to functional testing: lot # 22g21g827a - two pieces failed the withdrawal and drag force test.Six pieces failed the drag force test.The samples that failed the test are not within specification; the reported defect is confirmed.A review of the device history record (dhr) was performed for the reported lot numbers and no abnormalities or nonconformances were noted during the in process or final product inspection.While a defect was observed, an exact root cause could not be determined.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
INTROCAN SAFETY ® 2
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd
allentown, PA 18109
4847197287
MDR Report Key21233459
Report Number9610825-2024-01053
Device Sequence Number8630490
Product Code FOZ
UDI-Device Identifier04046955341979
UDI-Public(01)04046955341979(11)221104(17)271101(10)22M04G8271
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K192676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4232012-02
Device Lot Number22M04G8271
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/24/2025
Supplement Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown